Alert archive / Oklahoma / Areal Flood Warnings in 2021
Areal Flood Warning 36, NWS Tulsa, OK
NWS Tulsa, OK issued this areal flood warning at Oct 2, 2021, 9:50 AM CDT for Tulsa County, Oklahoma. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 2, 2021, 9:50 AM CDT (14:50 UTC)
- Expired
- Oct 2, 2021, 11:45 AM CDT
- In force
- 115 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Tulsa County, OK
The radar
The Tulsa radar (KINX), 32 km from the middle of the area, began a volume at 14:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.8 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 190 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 551 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
664
WGUS44 KTSA 021450
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
950 AM CDT Sat Oct 2 2021
OKC143-021645-
/O.NEW.KTSA.FA.W.0036.211002T1450Z-211002T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tulsa OK-
950 AM CDT Sat Oct 2 2021
The National Weather Service in Tulsa has issued a
* Flood Warning for...
Southeastern Tulsa County in northeastern Oklahoma...
* Until 1145 AM CDT.
* At 950 AM CDT, emergency management and broadcast media reported
numerous flooded intersections across the Tulsa metro area due to
heavy rains in the past hour. Flooding is ongoing. Between 1 and 2
inches of rain have fallen.
* Some locations that will experience flooding include...
Tulsa... Broken Arrow...
Owasso... Bixby...
Jenks... Glenpool...
Catoosa... Sperry...
Jenks Riverside Airport... Tulsa International Airport...
Turley... Leonard...
This includes the following highways...
Interstate 44 between mile markers 219 and 232.
Additional rainfall amounts of less than 0.5 inch are possible in
the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3616 9603 3616 9600 3629 9600 3630 9581
3616 9582 3616 9576 3591 9576 3592 9603
$$What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this areal flood warning went out at Oct 2, 6:28 AM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, Oct 2, 6:28 AM CDT, 3 hours 22 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 628 AM CDT Sat Oct 2 2021 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Widely varying ceilings ongoing across the fcst terminals this morning with a general trend of MVFR to periodic IFR ceilings prevailing. Widespread showers and storms across central OK will continue steadily ENE while additional convection will likely expand downstream. Resultant flight level impacts are forecast as the convection spread eastward with clearing conditions west to east from late morning through afternoon. Potential for convection to redevelop across NE OK this afternoon however confidence is low and later forecasts can adjust. VFR conditions prevail overnight w/ patchy fog possible with later fcsts adjusting as needed. && .PREV DISCUSSION... /Issued 310 AM CDT Sat Oct 2 2021/ DISCUSSION... Isolated to scattered showers and storms are occurring across eastern Oklahoma and western Arkansas this morning in response to isentropic lift across the region in advance of a mid-level low currently over the Oklahoma/Texas Panhandles. Showers and storms will increase in coverage this morning as the mid-level low moves to the northeast across Kansas and the associated surface boundary moves into eastern Oklahoma. The showers and storms will begin to end from southwest to northeast this afternoon in the wake of the surface boundary. While locally heavy rain will be the main concern, there will be adequate instability and shear across far eastern Oklahoma and western Arkansas late this morning into the afternoon hours to produce a few strong to marginally severe storms. Wind gusts to around 50 mph and small hail will be possible with these storms. The convective activity is expected to be east of the area this evening as the storm system exits the region. The remainder of the forecast is dry as high pressure prevails at the surface. As we move into next week, an upper level low is progged to be carved out across the Southeastern United States and wobble to the north-northeast as the week wears on. This feature is expected to remain to the east of the area and have limited impact on the area. Have stayed close to NBM guidance for a great deal of the forecast with a nod to the CONSShort guidance in the first period. && .PRELIMINARY POINT TEMPS/POPS... TUL 82 61 84 56 / 80 10 0 0 FSM 81 63 84 58 / 80 20 0 0 MLC 80 59 82 56 / 80 10 0 0 BVO 79 58 82 53 / 80 10 0 0 FYV 77 56 79 50 / 80 20 10 0 BYV 78 60 78 55 / 80 30 10 0 MKO 78 59 80 55 / 80 10 0 0 MIO 77 58 79 53 / 80 10 0 0 F10 81 59 82 55 / 80 10 0 0 HHW 79 63 82 59 / 70 10 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....07
Hazardous weather outlook, Oct 2, 4:38 AM CDT, 5 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 438 AM CDT Sat Oct 2 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-030945- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 438 AM CDT Sat Oct 2 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma and western Arkansas. ONSET...This morning. HEAVY RAIN. RISK...Limited. AREA...Eastern Oklahoma and western Arkansas. ONSET...Ongoing. DISCUSSION... Showers and thunderstorms will become more widespread this morning across eastern Oklahoma and western Arkansas as a storm system moves into the region. Some of the stronger storms will be capable of producing very heavy rain, wind gusts to around 50 mph and small hail. The showers and storms will exit from west to east this afternoon as the storm system departs. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY THROUGH FRIDAY...No Hazards. EXTENDED DISCUSSION... High pressure will prevail through the week with dry weather expected. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Oct 2, 8:31 AM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Tulsa OK
831 AM CDT Sat Oct 2 2021
OKZ060-061-064-066-067-070-021415-
Tulsa OK-Muskogee OK-Okmulgee OK-Rogers OK-Creek OK-Wagoner OK-
831 AM CDT Sat Oct 2 2021
...A strong thunderstorm will impact portions of southwestern Rogers,
east central Creek, western Wagoner, northwestern Muskogee, northern
Okmulgee and southeastern Tulsa Counties through 915 AM CDT...
At 831 AM CDT, Doppler radar indicated a strong thunderstorm 5 miles
northeast of Preston, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Tulsa... Broken Arrow...
Okmulgee... Owasso...
Bixby... Jenks...
Glenpool... Coweta...
Catoosa... Haskell...
Inola... Kiefer...
Morris... Beggs...
Mounds... Preston...
Jenks Riverside Airport... Bald Hill...
Stonebluff... Oneta...
This includes Interstate 44 between mile markers 222 and 240.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3558 9581 3577 9619 3628 9585 3608 9544
TIME...MOT...LOC 1331Z 214DEG 39KT 3579 9595
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
69Special weather statement, Oct 2, 9:13 AM CDT, 37 minutes before
Special Weather Statement
National Weather Service Tulsa OK
913 AM CDT Sat Oct 2 2021
OKZ056-057-060>062-067-021515-
Tulsa OK-Craig OK-Rogers OK-Nowata OK-Mayes OK-Wagoner OK-
913 AM CDT Sat Oct 2 2021
...Strong thunderstorms will impact portions of southern Craig,
Rogers, Mayes, southeastern Nowata, north central Wagoner and
northeastern Tulsa Counties through 1015 AM CDT...
At 913 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from near Tulsa International Airport to 3 miles south
of Inola. Movement was northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Tulsa... Claremore...
Pryor... Owasso...
Pryor Creek... Catoosa...
Collinsville... Verdigris...
Chouteau... Chelsea...
Inola... Salina...
Sperry... Oologah...
Langley... Adair...
Ketchum... Spavinaw...
Foyil... Disney...
This includes Interstate 44 between mile markers 231 and 279.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3654 9500 3636 9501 3604 9546 3620 9600
3626 9600 3643 9584 3642 9581 3646 9581
3670 9558
TIME...MOT...LOC 1413Z 230DEG 38KT 3622 9593 3610 9551
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
69The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 8:31 AM CDT | Special Weather Statement | TSA | Tulsa | 44 min |
| Oct 2, 8:56 AM CDT | Areal Flood Advisory | TSA | Tulsa | 54 min |
| Oct 2, 9:13 AM CDT | Special Weather Statement | TSA | Mayes, Rogers | 62 min |
| Oct 2, 9:20 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes, Nowata, Rogers, Wagoner | 40 min |
| Oct 2, 10:11 AM CDT | Special Weather Statement | TSA | Craig, Nowata | 49 min |
| Oct 2, 10:13 AM CDT | Special Weather Statement | TSA | Delaware | 47 min |
Nearby
Areal Flood Warnings in Oklahoma, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.